Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 291, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 17, 2016, 1:46 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2016, 1:46 PM MDT (19:46 UTC)
- Expired
- Sep 17, 2016, 2:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1928 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
845
WUUS55 KPUB 171946
SVRPUB
COC061-099-172030-
/O.NEW.KPUB.SV.W.0291.160917T1946Z-160917T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
146 PM MDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL PROWERS COUNTY IN SOUTHEASTERN COLORADO...
SOUTHEASTERN KIOWA COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 230 PM MDT
* AT 146 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
NORTHWEST OF BRISTOL...OR 12 MILES NORTHEAST OF LAMAR...MOVING
NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTH CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3816 10216 3811 10250 3827 10257 3841 10229
TIME...MOT...LOC 1946Z 239DEG 10KT 3822 10245
HAIL...1.00IN
WIND...60MPH
$$
MOORE4 follow-up statements
195
WWUS55 KPUB 171955
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
155 PM MDT SAT SEP 17 2016
COC061-099-172030-
/O.CON.KPUB.SV.W.0291.000000T0000Z-160917T2030Z/
PROWERS CO-KIOWA CO-
155 PM MDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR NORTH CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
AT 155 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF BRISTOL...OR 14 MILES NORTHEAST OF LAMAR...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3816 10216 3811 10250 3825 10256 3839 10228
TIME...MOT...LOC 1955Z 252DEG 9KT 3822 10242
HAIL...1.00IN
WIND...60MPH
$$
MOORE420
WWUS55 KPUB 172006
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT SAT SEP 17 2016
COC061-099-172030-
/O.CON.KPUB.SV.W.0291.000000T0000Z-160917T2030Z/
PROWERS CO-KIOWA CO-
206 PM MDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR NORTH CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
AT 205 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF BRISTOL...OR 16 MILES NORTHEAST OF LAMAR...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3816 10216 3812 10248 3826 10250 3839 10228
TIME...MOT...LOC 2005Z 253DEG 10KT 3822 10238
HAIL...1.00IN
WIND...60MPH
$$
MOORE749
WWUS55 KPUB 172017
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT SAT SEP 17 2016
COC061-099-172030-
/O.CON.KPUB.SV.W.0291.000000T0000Z-160917T2030Z/
PROWERS CO-KIOWA CO-
217 PM MDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR NORTH CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
AT 217 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
BRISTOL...OR 19 MILES NORTHEAST OF LAMAR...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH
CENTRAL PROWERS AND SOUTHEASTERN KIOWA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3816 10216 3813 10242 3828 10245 3839 10228
TIME...MOT...LOC 2017Z 260DEG 13KT 3822 10231
HAIL...1.00IN
WIND...60MPH
$$
MOORE265
WWUS55 KPUB 172031
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT SAT SEP 17 2016
COC061-099-172039-
/O.EXP.KPUB.SV.W.0291.000000T0000Z-160917T2030Z/
PROWERS CO-KIOWA CO-
231 PM MDT SAT SEP 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PROWERS AND
SOUTHEASTERN KIOWA COUNTIES WILL EXPIRE AT 230 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FOR
SOUTHEASTERN COLORADO.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PUEBLO.
REMEMBER...A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED AND STILL
REMAINS IN EFFECT FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA
COUNTIES UNTIL 315 PM MDT.
LAT...LON 3816 10216 3813 10242 3828 10245 3839 10228
TIME...MOT...LOC 2028Z 239DEG 10KT 3822 10231
$$
MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 11:16 AM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, Sep 17, 11:16 AM MDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1116 AM MDT SAT SEP 17 2016 .SHORT TERM...(Today and tonight) Issued at 400 AM MDT Sat Sep 17 2016 ...Threat of Severe Storms for the Southeast Plains Today... Main concern today will be the threat of svr wx over the SE Plains this afternoon. Will see CAPE of 1500-2000 j/kg and Bulk shear around 40 Kts late this afternoon and early eve. A short wave disturbance now seen on WV imagery moving into E UT-W CO will push through SE CO this afternoon. This will set off SCT storms over the Plains that will congeal into an MCS by early evening over extreme E CO and W KS. The latest HRRR runs and the 4km NAM are in good agreement with the evolution of convection this afternoon. Storms will initially form from 18-19Z over the S Sangres and Spanish Peaks Region, then coverage will expand to the NE along a diffuse dry line. A broken line of storms should then intensify and spread to the E-SE, moving into OK and SW KS by early eve. Svr Parameters will support all types of severe Wx...but the greatest threats will be for hail up to around golf ball size, and wind gusts in excess of 60 mph. This threat will be greatest over E Las Animas County and all of Baca County late this afternoon. Temps today will be considerably higher than yesterday...with highs reaching the lower to mid 80s over the Plains and 60s-70s for the Mts and high valleys. Expect clearing skies from W to E tonight, which will lead to cool but seasonable overnight Lows, mainly in the 40s-lower 50s for the Plains and 30s for the high valleys. Rose .LONG TERM...(Sunday through Friday) Issued at 400 AM MDT Sat Sep 17 2016 .Sunday and Monday...Upper level ridge develops over Colorado with dry air aloft continuing to advect into the region from the west. Anticipate warm and dry weather both days. With 700mb temperatures around 10C to 12C, high temperatures will approach 90 degrees on the plains both days, but temperatures will be at least several degrees shy of the daily record highs. .Tuesday...Upper trough moves into the Pacific Northwest on Tuesday. Southwest flow ahead of the trough will bring moisture northward into Colorado. Moisture appears to originate from a potential tropical system which will develop off the coast of Mexico. National Hurricane Center currently has this system as a disturbance, and they have a high probability of tropical cyclone formation. With a lee trough over the plains keeping deeper low level moisture to the east, chances for convection late Tuesday appear to be confined to the mountains. .Wednesday through Friday...GFS and EC start showing differences with the track of the disturbance over the Pacific Northwest. EC is faster moving the system to the east while the GFS is slower and digs the trough into the Great Basin. Both models suggest that diurnal convection will stay mostly over and near the mountains, with generally downslope flow on the plains. The GFS brings a cold front close to the northern portions of the CWA on Thursday. If the front moves further south, upslope flow behind the front will bring increased low level moisture with a better chance for convection developing on the plains. --PGW-- && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1105 AM MDT Sat Sep 17 2016 Upper disturbance will move east across the eastern Colorado plains this afternoon...with convective initiation expected over the far eastern plains including Kiowa, Bent, Prowers, Baca and eastern Las Animas as early as 19Z. Shortwave strength, moisture and instability is great enough for a few organized severe storms in these areas through the afternoon, with most activity east of the flight area, into Kansas by 00Z. Primary storm threats will include lightning, golf ball size hail, winds to 60 mph and heavy rain. For areas farther west, a few thunderstorms possible this afternoon with primary threats of lightning and winds to around 40 mph. Thunderstorms should be east of KCOS, KPUB and KALS TAF sites today so not included in terminal forecasts. VFR across flight area today excluding areas of precipitation where MVFR, IFR and LIFR conditions will be encountered. After about 06Z tonight, dry air spreads into the region for VFR all areas through Sunday. && .PUB Watches/Warnings/Advisories... NONE. && SHORT TERM...ROSE LONG TERM...PGW AVIATION...LW
Hazardous weather outlook, Sep 17, 11:45 AM MDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT SAT SEP 17 2016 COZ058>089-093>099-181745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1145 AM MDT SAT SEP 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY THIS AFTERNOON AND SPREAD EASTWARD ACROSS THE PLAINS THROUGH EARLY EVENING. THE PRIMARY THREATS FROM MOST STORMS TODAY WILL BE LIGHTNING...WINDS TO AROUND 40 MPH...SMALL HAIL AND HEAVY RAIN. FOR THE FAR EASTERN PLAINS...INCLUDING KIOWA...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TODAY. THESE STORMS WILL BE STRONGER THAN THE ONES FARTHER WEST WITH THE POTENTIAL FOR 60 MPH WINDS...GOLF BALL SIZE HAIL AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS TUESDAY THROUGH FRIDAY WITH PRIMARY THREATS OF LIGHTNING...GUSTY WINDS...AND SPOTTY HEAVY RAINFALL. WINDY CONDITIONS WILL DEVELOP THURSDAY AND FRIDAY. GUSTS TO 50 MPH IN COMBINATION WITH DRY FUELS WILL ELEVATE THE RANGELAND FIRE DANGER DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE EASTERN PLAINS INCLUDING KIOWA...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES. 50/50
In the hours before
Special weather statement, Sep 17, 12:33 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1233 PM MDT SAT SEP 17 2016
COZ096-098-171915-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
1233 PM MDT SAT SEP 17 2016
...SPECIAL WEATHER STATEMENT...
AT 1232 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF QUEENS RESERVOIR...OR 12 MILES NORTHEAST OF
LAMAR... MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE...TOWNER AND BRANDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.
&&
LAT...LON 3802 10244 3824 10258 3861 10240 3846 10204
3843 10204
TIME...MOT...LOC 1832Z 205DEG 19KT 3823 10248
MOORESpecial weather statement, Sep 17, 12:49 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1249 PM MDT SAT SEP 17 2016
COZ096-098-171930-
LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO-
1249 PM MDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PROWERS AND EASTERN
KIOWA COUNTIES UNTIL 130 PM MDT...
AT 1249 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF BRANDON...OR 21 MILES NORTHEAST OF LAMAR...MOVING
NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHERIDAN LAKE AND TOWNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.
&&
LAT...LON 3816 10238 3834 10249 3862 10233 3861 10213
3856 10204 3840 10205
TIME...MOT...LOC 1849Z 217DEG 26KT 3833 10237
MOORESpecial weather statement, Sep 17, 1:15 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 115 PM MDT SAT SEP 17 2016 COZ088-093-094-172000- LA JUNTA VICINITY/OTERO COUNTY CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- EASTERN LAS ANIMAS COUNTY CO- 115 PM MDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OTERO AND NORTHEASTERN LAS ANIMAS COUNTIES UNTIL 200 PM MDT... AT 115 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DELHI...OR 33 MILES SOUTHWEST OF LA JUNTA...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TIMPAS AND DELHI. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3756 10402 3767 10407 3782 10377 3759 10364 TIME...MOT...LOC 1915Z 250DEG 17KT 3763 10398 MOORE
Special weather statement, Sep 17, 1:40 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 140 PM MDT SAT SEP 17 2016 COZ096-098-172030- LAMAR VICINITY/PROWERS COUNTY CO-EASTERN KIOWA COUNTY CO- 140 PM MDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 230 PM MDT... AT 140 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BRISTOL...OR 14 MILES NORTHEAST OF LAMAR...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3810 10253 3826 10258 3844 10230 3820 10205 TIME...MOT...LOC 1940Z 235DEG 16KT 3823 10244 MOORE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 12:33 PM MDT | Special Weather Statement | PUB | Kiowa | 42 min |
| Sep 17, 1:04 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 41 min |
| Sep 17, 1:15 PM MDT | Special Weather Statement | PUB | Otero | 45 min |
| Sep 17, 1:40 PM MDT | Special Weather Statement | PUB | Prowers | 50 min |
| Sep 17, 1:49 PM MDT | Special Weather Statement | PUB | Otero | 41 min |
| Sep 17, 2:00 PM MDT | Special Weather Statement | PUB | Bent | 45 min |
| Sep 17, 2:29 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 35 min |
| Sep 17, 2:33 PM MDT | Special Weather Statement | PUB | Bent | 42 min |
| Sep 17, 3:01 PM MDT | Special Weather Statement | PUB | Baca | 44 min |
| Sep 17, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 36 min |
| Sep 17, 3:25 PM MDT | Special Weather Statement | PUB | Prowers | 50 min |
| Sep 17, 3:49 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.